Texas, 2004

Hail in Texas, February 4, 2004

February 4, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 4, 2:34 PM CST, 5 hours 6 minutes earlier.

Area forecast discussion, Feb 4, 2:34 PM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
234 PM CST WED FEB 4 2004

IR/VSBL SATELLITE IMAGERY/HGX LCH RADARS SHOWING ELEVATED CONVECTION
OVER E CENTRAL TEXAS AND OUT OVER THE GULF ABOUT 30NM SOUTH OF
CAMERON HEADING NORTH. SHOULD BE ONSHORE AND IN OUR SOUTHERN ZONES
BY THE START OF THIS EVENING. MSAS SHOWS ESE WINDS INCREASING
OFFSHORE.

WENT WITH GFS THRU 36HRS...ETA 48 TO 60HRS...GFS BEYOND 60HRS. ETA
WILL BE SLOWER TO MOVE SYSTEM THRU AND OUT...BELIEVE THIS WILL BE THE
BETTER SOLUTION. ETA SHOWS A DRY PUNCH LATE FRIDAY AS SYSTEM FINALLY
KICKS OUT. LOOKS LIKE WE CAN END THE RAIN EVENT FRIDAY AFTERNOON.

NOT GOING TO GO WHOLE HOG AS GFS/ETA DOES ON POPS TNITE DUE TO
CAPPING WHICH IS EVIDENT BY THE H8 THERMAL RIDGE. WILL INSTEAD GO
WITH 70 TO 80 PERCENT POPS...CLOSER TO NGM GUIDANCE. WILL STILL
INCLUDE MENTION OF HVY RAIN AND FEW SEVERE DUE TO FCST SOUNDINGS
WHICH STILL SHOW A STRONG LOW LEVEL JET...GOOD LOW LEVEL SHEAR AND
AMPLE CAPES.

THICKNESS DIFLUENCE NOTED THURSDAY ADDS TO OUR PCPN PROBLEM BY
ENCOURAGING BACKBUILDING AND TRAINING OF SHOWER BANDS. WILL KEEP
MENTION OF HEAVY RAIN ON THURSDAY ZONES.

EXTENDED...MRF SHOWING ARCTIC AIR SPILLING SOUTH OUT OF THE CANADIAN
PRAIRIES THIS WEEKEND BEHIND COLD FRONT WHICH MOVES THRU ON
THURSDAY. SURFACE HIGH HEADS DUE SOUTH INTO THE SOUTHERN PLAINS BY
SUNDAY...WHERE A HARD FREEZE APPEARS LIKELY FOR OUR NORTHERN ZONES.
TEMPS WILL BE SLOW TO RECOVER NEXT WEEK AS THE STRONG ZONAL FLOW
ALONG THE SOUTHERN TIER KEEPS OUR AREA ON THE COLD SIDE OF A
STATIONARY FRONTAL BOUNDARY OUT OVER THE GULF. PERIODS OF COLD RAIN
NEXT WEEK AS SHORTWAVES MOVE EAST ALONG THE SOUTHERN JET...WITH
OVERRUNNING RAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BPT  61  66  48  55  /  70  60  10   0
LCH  60  66  52  54  /  70  70  10  10
LFT  61  69  57  58  /  80  70  20  20
AEX  57  64  49  49  /  80  80  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH TONIGHT THROUGH THURSDAY MORNING.
TX...FLOOD WATCH TONIGHT THROUGH THURSDAY MORNING.
COASTAL WATERS...SCA...GMZ450-455-470-475.

&&

SWEENEY
Hazardous weather outlook, Feb 4, 4:55 AM CST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
455 AM CST WED FEB 4 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
051154-
ACADIA-ALLEN-ATCHAFALAYA RIVER TO CAMERON 20 NM OUT-
ATCHAFALAYA RIVER TO CAMERON 20 TO 60 NM OUT-AVOYELLES-BEAUREGARD-
CALCASIEU-CAMERON-CAMERON TO HIGH ISLAND 20 NM OUT-
CAMERON TO HIGH ISLAND 20 TO 60 NM OUT-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-LOWER ST MARTIN-NEWTON-
ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-VERMILION-
VERNON-
455 AM CST WED FEB 4 2004

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
TODAY...BECOMING NUMEROUS TONIGHT AHEAD OF A COLD FRONT APPROACHING
THE REGION. HEAVY RAINS WILL DEVELOP WITH 3 TO 4 INCHES POSSIBLE WITH
ISOLATED HIGHER AMOUNTS. A FLOOD WATCH IS IN EFFECT FOR TONIGHT AND
WILL CONTINUE UNTIL NOON THURSDAY.

ADDITIONALLY SEVERE WEATHER WILL BE POSSIBLE AS THE ATMOSPHERE
BECOMES INCREASINGLY UNSTABLE AND FAVORABLE UPPER AIR SUPPORT ENTERS
THE REGION. WIND PROFILES WILL FAVOR THE DEVELOPMENT OF
SEVERE THUNDERSTORMS WITH DAMAGING HAIL AND WINDS. SPOTTER
ACTIVATION IS LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE SEVERE THUNDERSTORM AND HEAVY RAIN THREAT WILL CONTINUE
PARTICULARLY THROUGH THE MORNING HOURS. SPOTTER ACTIVATION MAY
BE REQUIRED DURING THIS TIME FRAME. THE THREAT WILL DIMINISH
THROUGH THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND THURSDAY.

MARCOTTE

In the hours before

Local storm report, Feb 4, 5:12 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 PM CST WED FEB 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             CAMERON                 29.80N 93.30W
02/04/2004  0.75 INCH        CAMERON            LA   PUBLIC

&&

JS
Local storm report, Feb 4, 6:33 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
633 PM CST WED FEB 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             2 W IOWA                30.24N 93.05W
02/04/2004  0.25 INCH        CALCASIEU          LA   BROADCAST MEDIA

            PEA SIZE HAIL REPORTED JUST WEST OF IOWA.

&&

JS
Local storm report, Feb 4, 6:36 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
636 PM CST WED FEB 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             2 W IOWA                30.24N 93.05W
02/04/2004  0.25 INCH        CALCASIEU          LA   BROADCAST MEDIA

            PEA SIZE HAIL REPORTED BY KPLC TV IN LAKE CHARLES.

&&

JS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tyler

When
February 4, 7:40 PM CST
Where
Tyler County, 7 mi E of Rockland
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.017, -94.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386145.